Alert archive / Arkansas / Flash Flood Warnings in 2009
Flash Flood Warning 70, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at May 26, 2009, 7:42 PM CDT for Craighead County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2009, 7:42 PM CDT (00:42 UTC)
- Expired
- May 26, 2009, 10:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Craighead County, AR
The radar
The Memphis radar (KNQA), 77 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.7 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1930 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1084 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 270042
FFWMEG
ARC031-270345-
/O.NEW.KMEG.FF.W.0070.090527T0042Z-090527T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
742 PM CDT TUE MAY 26 2009
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
* UNTIL 1045 PM CDT
* AT 742 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OVER THE WARNED AREA. 1 TO 2 INCHES OF RAINFALL HAS
FALLEN ACROSS THE WARNED AREA WITH AN ADDITIONAL INCH OR TWO
POSSIBLE OVER THE NEXT HOUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3590 9028 3589 9028 3574 9029 3576 9060
3597 9058 3597 9039 3599 9038 3599 9032
3599 9029
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 26, 7:07 PM CDT, 35 minutes earlier.
Area forecast discussion, May 26, 7:07 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 707 PM CDT TUE MAY 26 2009 .UPDATE... UPDATED FOR 00Z TAF DISCUSSION. && .PREV DISCUSSION... /ISSUED 342 PM CDT TUE MAY 26 2009/ DISCUSSION... TROPICAL AIRMASS REMAINED OVER THE MIDSOUTH TUESDAY AFTERNOON. PRECIPITABLE WATER VALUES RANGED FROM 1.5 TO 1.8 INCHES. GOES VISIBLE IMAGERY SHOWED TWO PRONOUNCED CIRCULATIONS...THE REMNANT OF OUR RECENT TROPICAL SYSTEM NOW NORTH OF KANSAS CITY...AND THE OTHER OVER NORTHWEST AL. THE LATER LOW PRESSURE WAS THE REMNANTS OF A SHORTWAVE THAT TRACKED ACROSS CENTRAL MS YESTERDAY. LOW LEVEL DIVERGENCE BETWEEN THE TWO CIRCULATIONS HAD EARLIER CREATED CLEAR SKIES OVER AR...ALLOWING STRONG HEATING TO OCCUR. 100MB MIXED LAYER CAPES HAD REACHED 2000 J/KG OVER CENTRAL AR. EXPECT GRADUALLY DECREASING LOW LEVEL INSTABILITY OVER THE MIDSOUTH THROUGH THE EVENING. GOES WATER VAPOR IMAGERY APPEARED TO SHOW A MIDLEVEL SHORTWAVE OVER EAST TX. NOT CLEAR IF THIS FEATURE WILL BE STRONG ENOUGH TO BREAK A STRENGTHENING CONVECTIVE CAP OVER THE MID SOUTH WITH IT ARRIVES TO THE LOWER MS RIVER VALLEY LATER THIS EVENING. 18Z NAM DOESN/T APPEAR TOO IMPRESSED IF QPF IS ANY INDICATION. IN ANY CASE...WILL CONTINUE WITH CHANCE POPS THIS EVENING...DROPPING TO SLIGHT CHANCE OVERNIGHT. A PACIFIC COLD FRONTAL PASSAGE STILL APPEARS ON TRACK FOR WEDNESDAY NIGHT...WHICH SHOULD EFFECTIVELY END THE RECENT MOIST SPELL ONCE AN OPEN UPPER LEVEL TROF DROPS THROUGH ON THURSDAY. WITH A 584DM 500MB RIDGE BUILDING INTO THE LOWER MS RIVER VALLEY... EXPECT DRY AND WARM CONDITIONS OVER THE MID SOUTH FOR THE UPCOMING WEEKEND. DAYTIME TEMPERATURES SHOULD TOP OUT AROUND 5 DEGREES WARMER THAN NORMAL... WITH SOME LOCATIONS POSSIBLY SEEING 90. PWB && .AVIATION... SCATTERED THUNDERSTORMS CONTINUE TO MOVE ACROSS THE MID SOUTH THIS EVENING. HAVE KEPT MENTION OF VICINITY THUNDERSTORMS IN ALL TAF SITES THROUGH 03Z THIS EVENING. CONSIDERING THE VERY MOIST AIRMASS IN PLACE...EXPECTING LOWER LEVEL CLOUDS TO AGAIN DEVELOP LATER THIS EVENING BUT SHOULD REMAIN VFR. ALSO HAVE MAINTAINED MENTION OF FOG LATE TONIGHT INTO WEDNESDAY MORNING. SCATTERED THUNDERSTORMS WILL AGAIN DEVELOP FROM LATE MORNING INTO AFTERNOON ON WEDNESDAY AS UPPER LEVEL TROUGHING AND MOIST...UNSTABLE DEEP SOUTHERLY FLOW CONTINUES. TEMPOS HAVE BEEN ADDED FOR ALL SITES DURING THIS PERIOD WITH OCCASIONAL MVFR CEILINGS AND VISIBILITIES POSSIBLE IN THUNDERSTORMS. JLH && .PRELIMINARY POINT TEMPS/POPS... MEM 70 85 66 81 / 40 40 20 20 MKL 66 84 66 81 / 40 50 30 30 JBR 68 84 63 79 / 30 40 20 20 TUP 68 86 67 84 / 40 50 20 20 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, May 26, 1:28 PM CDT, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 128 PM CDT TUE MAY 26 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-271015- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 128 PM CDT TUE MAY 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THE STRONGEST THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING WILL PRODUCE HEAVY RAINFALL AND STRAIT LINE WIND GUSTS TO 45 MPH. A FEW FUNNEL CLOUDS OR VERY WEAK LAND SPOUT TORNADOES WILL ALSO BE POSSIBLE INTO EARLY EVENING. HOWEVER...ATMOSPHERIC CONDITIONS WILL NOT BE FAVORABLE FOR SUPERCELL THUNDERSTORM AND TORNADO DEVELOPMENT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LOCALIZED HEAVY RAINFALL AND STRONG WINDS WILL BE POSSIBLE WEDNESDAY INTO EARLY THURSDAY...IN ADVANCE OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. PWB
In the hours before
Special weather statement, May 26, 5:51 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 551 PM CDT TUE MAY 26 2009 ARZ017-018-262315- GREENE AR-LAWRENCE AR- 551 PM CDT TUE MAY 26 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... SOUTHWESTERN GREENE COUNTY IN EASTERN ARKANSAS... EASTERN LAWRENCE COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER HOXIE AT 551 PM CDT...MOVING NORTHEAST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN GREENE AND LAWRENCE COUNTIES...INCLUDING LOCATIONS NEAR HOXIE AND WALNUT RIDGE...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 615 PM CDT.
Special weather statement, May 26, 6:04 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 604 PM CDT TUE MAY 26 2009 TNZ053-054-262330- HENDERSON TN-CHESTER TN- 604 PM CDT TUE MAY 26 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHEASTERN CHESTER COUNTY IN SOUTHWEST TENNESSEE... SOUTHERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER JACKS CREEK AT 604 PM CDT...MOVING EAST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CHESTER AND HENDERSON COUNTIES SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 630 PM CDT. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES PINE LAKE.
Special weather statement, May 26, 6:27 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 627 PM CDT TUE MAY 26 2009 ARZ017-018-270000- GREENE AR-LAWRENCE AR- 627 PM CDT TUE MAY 26 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... GREENE COUNTY IN EASTERN ARKANSAS... EAST CENTRAL LAWRENCE COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER WALCOTT AT 627 PM CDT...MOVING EAST AT 5 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN GREENE AND LAWRENCE COUNTIES...INCLUDING LOCATIONS NEAR CROWLEYS RIDGE STATE PARK...MARMADUKE AND PARAGOULD...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 700 PM CDT.
Local storm report, May 26, 6:58 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
658 PM CDT TUE MAY 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM FLASH FLOOD OAK GROVE HEIGHTS 36.13N 90.52W
05/26/2009 GREENE AR TRAINED SPOTTER
FLOODING WAS REPORTED ALONG HIGHWAY 125 IN OAK GROVE
HEIGHTS.
&&
JLHSpecial weather statement, May 26, 7:01 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 701 PM CDT TUE MAY 26 2009 ARZ018-026-270030- CRAIGHEAD AR-GREENE AR- 701 PM CDT TUE MAY 26 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... EASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS... GREENE COUNTY IN EASTERN ARKANSAS... A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 3 MILES EAST OF OAK GROVE HEIGHTS TO 3 MILES WEST OF BROOKLAND AT 701 PM CDT...MOVING EAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CRAIGHEAD AND GREENE COUNTIES...INCLUDING LOCATIONS NEAR BROOKLAND...CARAWAY...CROWLEYS RIDGE STATE PARK...LAKE CITY...LAKE FRIERSON STATE PARK...MARMADUKE...MONETTE AND PARAGOULD...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 730 PM CDT.
Special weather statement, May 26, 7:38 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 738 PM CDT TUE MAY 26 2009 ARZ018-026-028-270130- CRAIGHEAD AR-MISSISSIPPI AR-GREENE AR- 738 PM CDT TUE MAY 26 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... EASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS... EXTREME SOUTH CENTRAL GREENE COUNTY IN EASTERN ARKANSAS... NORTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS... A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 10 MILES NORTH OF MONETTE TO 4 MILES WEST OF LAKE CITY AT 739 PM CDT...MOVING SOUTHEAST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CRAIGHEAD...GREENE AND MISSISSIPPI COUNTIES...INCLUDING LOCATIONS NEAR BAY...BROOKLAND...CARAWAY...LAKE CITY...LEACHVILLE AND MONETTE...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 830 PM CDT.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 8:08 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Mississippi, Poinsett | 52 min |
| May 26, 8:50 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Mississippi | 40 min |
| May 26, 10:08 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Poinsett | 28 min |
| May 27, 5:14 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Randolph | 36 min |
Nearby
Flash Flood Warnings in Arkansas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.